MAUDE Adverse Event Report: ICU MEDICAL COSTA RICA LTD. PRIMARY PLUM Y-TYPE BLOOD SET, 200 MICRON FILTER, CLAVE SECONDARY PORT, SECURE L; SET, ADMINISTRATION, INTRAVASCULAR

ICU MEDICAL COSTA RICA LTD. PRIMARY PLUM Y-TYPE BLOOD SET, 200 MICRON FILTER, CLAVE SECONDARY PORT, SECURE L; SET, ADMINISTRATION, INTRAVASCULAR
Catalog Number 142120490
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/01/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a primary plum y-type blood set, 200 micron filter, clave secondary port, secure lock, 110 inch generated a leak during patient use.The reporter stated that there was leaking blood in the cartridge, it contaminated the intravenous (iv) pump, and it may have resulted in contamination to the patient.The patient needed additional intervention to prevent harm.They were unable to do a blood transfusion resulting in the patient not getting the necessary blood for four days.They had to discard the unit of blood that the patient needed and the tubing.It took over four days to get the blood type for the patient.They had to put the patient on antibiotics for closer to 10 days.
 
Additional Manufacturer Narrative
It is unknown if the device is available for evaluation.The device has been requested to be returned, however, it has not been received.Without the returned device, a probable cause is unable to be determined.
 
Additional Manufacturer Narrative
Investigation summary: no product samples, pictures, or videos were received for investigation.The complaint of cracked administration tube and subsequent leakage could not be confirmed by investigation.Without the return of the used sample a comprehensive failure investigation cannot be performed, and a cause cannot be determined.Lot history review: the lot history was reviewed, no nonconformities were identified that may have contributed to the reported complaint.

Brand Name
PRIMARY PLUM Y-TYPE BLOOD SET, 200 MICRON FILTER, CLAVE SECONDARY PORT, SECURE L
Common Device Name
SET, ADMINISTRATION, INTRAVASCULAR
Manufacturer (Section D)
ICU MEDICAL COSTA RICA LTD.
zona franca global
la aurora heredia
CS 
Manufacturer Contact
reed covert
600 n. field dr.
lake forest, IL 60045
2247062300
MDR Report Key19802818
Report Number9615050-2024-00557
Device Sequence Number20919765
Product Code FPA
UDI-Device Identifier10887787006428
UDI-Public(01)10887787006428(17)261201(10)13776121
Combination Product (Y/N)N
Initial Reporter StateKS
Initial Reporter CountryUS
PMA/510(K) Number
K141789
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/20/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number142120490
Device Lot Number13776121
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/22/2024
Supplement Date Received by Manufacturer08/26/2024
Initial Report FDA Received Date07/23/2024
Supplement Report FDA Received Date09/20/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/01/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BLOOD, UNK MFR; UNSPECIFIED INTRAVENOUS PUMP, UNK MFR
Outcome Attributed to Adverse Event Required Intervention;
Patient Age78 YR
Patient SexMale